Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Jan 21, 2024, 2:31 PM CST for 9 parishes in Louisiana; 5 counties in Texas. It took effect at Jan 22, 2024, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2024, 2:31 PM CST (20:31 UTC)
- In effect from
- Jan 22, 2024, 9:00 AM CST
- Expired
- Jan 22, 2024, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 26 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS74 KLCH 212031 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 231 PM CST Sun Jan 21 2024 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ201-261- 262-515-516-615-616-221400- /O.NEW.KLCH.WI.Y.0006.240122T1500Z-240123T0000Z/ Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Hardin- Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Lumberton, Silsbee, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 231 PM CST Sun Jan 21 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 9 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
345 WWUS74 KLCH 221042 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 442 AM CST Mon Jan 22 2024 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ201-261- 262-515-516-615-616-222230- /O.CON.KLCH.WI.Y.0006.240122T1500Z-240123T0000Z/ Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Hardin- Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Lumberton, Silsbee, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 442 AM CST Mon Jan 22 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 9 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
105 WWUS74 KLCH 222053 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 253 PM CST Mon Jan 22 2024 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ201-261- 262-515-516-615-616-230000- /O.CON.KLCH.WI.Y.0006.000000T0000Z-240123T0000Z/ Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Hardin- Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Lumberton, Silsbee, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 253 PM CST Mon Jan 22 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 9 AM to 6 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
561 WWUS74 KLCH 222347 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 547 PM CST Mon Jan 22 2024 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ201-261- 262-515-516-615-616-230100- /O.EXP.KLCH.WI.Y.0006.000000T0000Z-240123T0000Z/ Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Hardin- Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Lumberton, Silsbee, Gist, Buna, Evadale, Deweyville, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 547 PM CST Mon Jan 22 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Some breezy winds will continue tonight however, winds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 11:27 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 21, 11:27 AM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1127 AM CST Sun Jan 21 2024
...New AVIATION...
.UPDATE...
Issued at 942 AM CST Sun Jan 21 2024
Clouds continue to spread across the region and temperatures are
very slowly rising. The hard freeze warning and wind chill
advisory has been allowed to expire on schedule, however freezing
temperatures will linger to mid day at some locations in Cen LA. A
few minor tweaks were needed to temps and sky cover this morning,
however the forecast remains on track.
&&
.SYNOPSIS...
Issued at 440 AM CST Sun Jan 21 2024
Still looking like the set up this week is for a pattern that is
conducive for heavy rainfall for the forecast area as rich Gulf
moisture will interact with a slow moving upper level trough.
Overall rainfall amounts will average between 4 and 7 inches
through Thursday, with the potential for locally higher amounts.
WPC has outlined areas along and west of the Sabine River basin
in a Slight Risk (level 2 out of 4) for Excessive Rainfall that
may lead to flooding with a Marginal Risk (level 1 out of 4) for
the remainder of the forecast area.
For Tuesday and Wednesday, WPC has outlined the entire forecast
area in a Slight Risk (level 2 out of 4) for Excessive Rainfall
that may lead to flooding. Risk values may increase if antecedent
conditions become wetter and higher end rainfall amounts occur.
Continue to monitor this potential heavy rainfall event and keep
updated with the latest forecasts.
Rua
&&
.SHORT TERM...
(Today through Tuesday night)
Issued at 440 AM CST Sun Jan 21 2024
A surface high over the western Ohio Valley is ridging down into
the forecast area this morning bringing the last of a modified
arctic air mass. Southwest flow aloft has brought in a solid mid
level cloud deck and this has helped keep air temperatures up a
bit. With that said, some low to mid 20s are being observed
across central Louisiana into the northern sections of southwest
and south central Louisiana. Therefore, will allow the Hard Freeze
Warning to continue. Did shave off lower Calcasieu and lower Jeff
Davis Parishes, as it seems unlikely at this time that
temperatures will fall to 25 degrees or below. In the wind chill
advisory area, readings have been borderline, however will keep
the advisory going as readings in spotty locations may reach 13
degrees.
Today is transition day as we say good bye to the arctic air mass
as the surface high pressure system begins to move off to the
east winds will become more easterly to southeasterly during the
day. However, with clouds expected to hang around, full solar
heating will not take affect and highs will still be on the chilly
side.
As a surface trough forms over the leeside of the Rockies, low
level jet will increase tonight, allowing for warm air and
moisture advection that will allow temperatures to hold steady and
rise overnight, so tonight's lows will likely occur during the
evening hours.
An upper level trough over the southwest U.S. will move slowly
eastward on Monday and Tuesday and take on somewhat of a negative
tilt. This will allow increasing divergence aloft with plenty of
forcing and lift. Meanwhile, low level jet ahead of this system
will be in the 40 to 50 knot range by Monday afternoon that will
bring highly anomalous Gulf moisture over the forecast area. PWAT
values up to 1.3 to 1.5 inches, which is over the 90th percentile
of SPC climo, to go along with 100H-50H mean layer relative
humidity values over 80 percent, and warm cloud layers over 10k
feet. Therefore, widespread shower activity is expected to develop
Monday morning over southeast Texas that will spread eastward with
the initial disturbance/speed max into Louisiana during the
afternoon hours. Low level instability is lacking, however
elevated instability looks capable of mixing in some thunderstorms
that will produce high rainfall rates. 1 to 2 inches on average
for Monday into Monday night for rainfall amounts with 90th
percentile amounts in the 3 to 4 inch range.
Of other note on Monday, with the strong low level jet, some of
these winds may get forced down to the surface making for very
breezy conditions and a Wind Advisory may be needed.
On Tuesday, Gulf moisture surge persists with PWAT values
increasing to 1.5 to 1.75 inches which is nearing max moving
averages on SPC climo and 100H-50H mean layer relative humidity
values over 90 percent, and warm cloud layer over 12k feet.
Therefore, convection that forms should be efficient precipitation
producers. Also, on Tuesday, instability looks to be increasing
with MUCAPE over 500 j/kg nearing 1000 j/kg, also bringing about
the probability for more thunderstorm activity to mix in with the
showers that will produce high rainfall rates. Mid level flow also
becomes a little more parallel to the 85H-70H theta-e ridge axis
that may allow the stronger convection to merge or train. On
average rainfall amounts on Tuesday into Tuesday night are
expected to average between 1 to 3 inches, with 90th percentile
amounts over 4 inches.
As far as temperatures go, with the copious Gulf moisture, expect
mild to warm with above climo readings each day from Monday into
Tuesday.
Rua
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 525 AM CST Sun Jan 21 2024
Wednesday continues the wet and rainy pattern with a surface
trough deepening NNE of the Tex/Mex coast. A warm front will lift
north along the western Gulf Coast with ample moisture ahead of the
front. Meanwhile, surface high pressure that initially provided low
level moisture and WAA will continue to shift east of the Carolinas
into the western Atlantic with broad ridging extending into the
eastern Gulf. This pattern in conjunction with the upper level
trough over the Central Plains will help lower mid-upper level lapse
rates with the potential of some surface based CAPE to mix into our
local environment. That said, while convective hazards aren’t the
main focus, it should be noted the potential is there for brief
severe weather potential given the favorable shear profile at the
onset of the long range. Overall, probabilistic guidance suggest
that the key message will be possible excessive rainfall with
portions of the CWA continued to be outlined through Wednesday night
/ early Thursday.
By Friday POPS begin to lower as the frontal boundary over the
western Gulf modifies east over the Appalachian Mountains. High
pressure will follow behind building over the Colorado Rockies with
ridging expanding south over the central plains. The pattern here
remains somewhat unsettled as weak surface troughing in the
southwest Gulf lifts and deepens NNE toward Mississippi Gulf Coast
by early Saturday. As it stands now, taking a blended model
approach, the expansive nature of the high will help keep heavier
precipitation along or south of the TX/LA Gulf Coast during the
early weekend. Toward the tail of extended range subsidence shifts
east from the central plains and begins to clear out conditions late
Saturday into early Sunday.
Kowalski/30
&&
.AVIATION...
(18Z TAFS)
Issued at 1124 AM CST Sun Jan 21 2024
While skies are expected to be mostly cloudy today, conditions
will remain VFR until late tonight or early Monday. Skies will
generally be MVFR by the end of the period. Winds will be east and
gusty at times today. A few showers will also begin to move into
the vicinity of BPT and LCH by the end of the period.
&&
.MARINE...
Issued at 440 AM CST Sun Jan 21 2024
Winds will become more easterly today as high pressure moves off
to the east, then southeasterly by tonight. The southeasterly
winds will increase as the gradient between the high pressure
system and a low pressure trough extending from the leeside of the
Rockies into Texas increases. Small craft advisory will be in
effect through Monday for winds in the 20 to 25 knot range with
higher gusts and seas building up to 8 feet.
Winds and seas will decrease by Tuesday as the high weakens and
the low pressure troughs nears the forecast area decreasing the
gradient.
A slow moving upper level trough will work with plenty of Gulf
moisture to produce widespread shower activity from Monday through
mid week.
Also, by Monday night, dew points in the upper 50s to lower 60s
will move over cooler near shore waters that will aid in the
formation of some sea fog. Details on just how dense or widespread
the sea fog will be still needs to be ironed out depending on wind
speeds and how much lift will occur over the region.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 46 37 63 54 / 0 10 70 90
LCH 48 45 66 57 / 0 20 80 90
LFT 51 43 69 61 / 0 10 40 80
BPT 48 46 66 58 / 0 30 90 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST Monday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...05
LONG TERM....30
AVIATION...05Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.